MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 M.R.I. LOW-PROFILE IMPLANTABLE PORT, HICKMAN SINGLE-LUMEN, 6.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 M.R.I. LOW-PROFILE IMPLANTABLE PORT, HICKMAN SINGLE-LUMEN, 6.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 0603880
Medical Device Problem Codes Fracture (1260); Difficult to Insert (1316); Dull, Blunt (2407); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a port placement procedure, when tried to dilate the vein, the internal dilator was allegedly noted with blunt tip.It was further reported that when tried to dilate, the internal dilator allegedly broke its tip.Furthermore, the device was removed.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, photos were provided for review.The investigation of the reported event is currently underway.H10: d4 (expiration date: 07/2026).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a port placement procedure, when tried to dilate the vein, the internal dilator was allegedly noted with blunt tip.It was further reported that when tried to dilate, the internal dilator allegedly broke its tip.Furthermore, the passage was not possible and the attempt to pass the catheter caused more bleeding than expected.Reportedly, the procedure was suspended and the device was removed.The procedure was completed by using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample was not returned for evaluation.Three electronic photos were provided for review.The photo shows one the clinician showing the dilator.The distal tip of the dilator was noted to be blunt and deformed.Therefore the investigation is confirmed for the reported blunt and identified deformation issues.However the investigation is unconfirmed for the reported fracture issue as the reported event cannot be confirmed from the provided photos.Also the investigation is inconclusive for the reported difficulty in inserting issues as no sample was received to perform the functional tests.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: b5, d4 (expiration date: 07/2026), g3, h6 (device, method) h11: e1, h6 (result, conclusion) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one catheter, one bard port, one vessel dilator loaded into the distal end of a peel apart sheath and one peel apart sheath along with other components were received for evaluation.Functional, gross visual and microscopic visual evaluations were performed.The distal end of the peel-apart sheath was noted to be deformed and the distal end of the vessel dilator was noted to be bent; distal tip was noted to be deformed.The distal end of the peel-apart sheath was noted to be deformed as the edges appeared to be jagged.The bent distal tip of the vessel dilator was noted to be deformed.An attempt to load and retract the loaded vessel dilator from the peel-apart sheath was attempted and retracted without any issue.Both samples were noted to be bent.Also three electronic photos were provided for review.The photo shows one the clinician showing the dilator.The distal tip of the dilator was noted to be blunt and deformed.Therefore, the investigation is confirmed for the reported blunt and identified deformation issues.However, the investigation is unconfirmed for the reported fracture issue as the edges were noted to be jagged and deformed, and no fracture was noted.Also, the investigation is inconclusive for the reported difficulty in inserting issue as the exact circumstances at the time of the event was unknown.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 07/2026).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
M.R.I. LOW-PROFILE IMPLANTABLE PORT, HICKMAN SINGLE-LUMEN, 6.6F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18966214
Report Number3006260740-2024-01253
Device Sequence Number7348451
Product Code LJT
UDI-Device Identifier00801741025846
UDI-Public(01)00801741025846
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K924250
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0603880
Device Lot NumberREGS1871
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/26/2024
Supplement Date Received by Manufacturer05/06/2024
06/11/2024
Initial Report FDA Received Date03/23/2024
Supplement Report FDA Received Date05/06/2024
07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale